Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loosing a lot of weight
Aug 18, 2011

my sister tested HIV positive in 2002 and was put on ARV's immediately since her cd4 counts were as low as 44 though she was very healthy but frequently fell sick. my worry is; since she began taking ARV she's loosing a lot of weight each and everyday. What could be the problem? is it wrong prescription? she's taking zidovudine. please help.

Response from Dr. Young

Hello and thanks for your post.

There are many causes of weight loss among persons living with HIV (really too many to cover here in any comprehensive way).

It's certainly possible that your sister could either be experiencing a side effect or toxicity of medications; alternatively her medications might not be controlling her HIV. Also, there are a wide range of other causes of weight loss, ranging from depression, malnutrition or other organ injury. Also, your sister hopefully is taking more than just zidovudine (AZT)- HIV treatments should contain at least three medications.

She should be in contact with her health care provider.

Please feel free to write back; and please wish your sister well from me. BY



Previous
hiv and pregnant
Next
loosing a lot of weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement